Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching treatment
Jul 11, 2007

I look horrible, with small arms, veiny legs, small thighs and bums. I have been taking viramune, lamivudine, zidovudine for the last 2.5yrs. My doctor decided that i replace zidovudine with abacavir. But i have read that abacavir has many side effects. Will abacavir help me regain lost fat. What should i do? thank you

Response from Dr. Henry

I would check an HLA B5701 genotype and if negative you likely would not develop a serious side effect from abacavir. Switching to abacavir (or tenofovir as another alternative) may stabilize and possibly slowly reverse fat loss. KH



Previous
swollen belly
Next
Does a patient's age affect outcome?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement